Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 30, 2000, 5:55 PM MDT for San Juan County, New Mexico. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 30, 2000, 5:55 PM MDT (23:55 UTC)
- Expired
- Aug 30, 2000, 6:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Juan County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:15 PM MDT | Hail 1 | Kirtland, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 302356 SVRABQ NMC045-310045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT WED AUG 30 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL AND NORTHEAST SAN JUAN COUNTY IN NORTHWEST NEW MEXICO * UNTIL 645 PM MDT * AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRUITLAND...OR ABOUT 12 MILES WEST OF FARMINGTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER KIRTLAND AT 600 PM MDT 5 MILES NORTHWEST OF FARMINGTON AT 620 PM MDT 7 MILES NORTHWEST OF FLORA VISTA AT 640 PM dMDT LAT...LON 3670 10854 3658 10838 3688 10794 3706 10816
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:58 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 30, 2:58 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT WED AUG 30 2000 A FEW THUNDERSTORMS STARTING TO PUNCH THROUGH THE MID LEVEL CAPPING INVERSION OVER THE MOUNTAINS AND WEST AHEAD OF A SIGNIFICANT MID LEVEL VORT LOBE AND THERMAL TROUGH THAT IS FORECAST TO MOVE NORTH OVER THE WESTERN ZONES TONIGHT. WE EXPECT THUNDERSTORMS OVER MOST OF THE AREA TONIGHT...WITH THE STORMS MOST NUMEROUS AND ACTIVE OVER THE WESTERN ZONES. A FEW STORMS MAY APPROACH SEVERE LIMITS NEAR THE WESTERN MOUNTAINS THIS EVENING AS RECENT 88D IMAGES SHOW STRONG MULTI-CELLS MOVING NORTH OVER THE NM BOOTHEEL AND NORTHWEST CHIHUAHUA. FLOW ALOFT TO BECOME DRIER AND SOUTHWESTERLY AS VORT LOBE CLEARS THE NORTHWESTERN ZONES AROUND SUNRISE. AS A RESULT...DAILY THUNDERSTORM ACTIVITY SHOULD SHOW A DOWNWARD TREND DURING THE PERIOD FROM THURSDAY THROUGH FRIDAY AS DAYTIME TEMPERATURES ARE EXPECTED TO CLIMB. THE GILA REGION SHOULD BE FREE OF THUNDERSTORMS THURSDAY...WITH THE EASTCENTRAL AND SOUTHEAST PLAINS FORECAST TO DRY OUT FRIDAY. FOR THE PERIOD SATURDAY THROUGH MONDAY...WILL GO WITH AN ESSENTIALLY DRY FORECAST AND ABOVE AVERAGE DAYTIME TEMPERATURES AS ENSEMBLES BASED ON THE MRF...NOGAPS...AND CANADIAN MEDIUM RANGE MODELS SHOW 1000-500 MB THICKNESSES BETWEEN 576 AND 584 DAM WITH DRY SOUTHWEST FLOW ALOFT. THE MAIN EXCEPTION TO THIS IS IN THE NORTHERN AND MOUNTAINS AND NORTHEAST WHERE THERE IS AN ITSY BITSY TEENSY WEENSY CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS SATURDAY AND SUNDAY. ABQ BB 060/085 061/087 060 38322 SAF BB 051/082 050/084 050 38322 TCC BA 065/094 064/095 065 38211 .ABQ...NONE.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.